Modelling stochastic volatility in asset returns using fractionally integrated semiparametric techniques
This study estimates the order of integration in the volatility process of several exchange rates and stock returns using fractionally integrated semiparametric techniques, namely a local Whittle semiparametric estimator. The results suggest that all series can be well described in terms of I ( d ) statistical models, with values of d higher than 0, indicating long-memory behaviour.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 2 (2006)
Issue (Month): 1 (January)
|Contact details of provider:|| Web page: http://www.tandfonline.com/RAFL20|
|Order Information:||Web: http://www.tandfonline.com/pricing/journal/RAFL20|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ruiz, Esther, 1994. "Quasi-maximum likelihood estimation of stochastic volatility models," Journal of Econometrics, Elsevier, vol. 63(1), pages 289-306, July.
- Phillips, P.C.B., 1986.
"Testing for a Unit Root in Time Series Regression,"
Cahiers de recherche
8633, Universite de Montreal, Departement de sciences economiques.
- Lobato, Ignacio N., 1999. "A semiparametric two-step estimator in a multivariate long memory model," Journal of Econometrics, Elsevier, vol. 90(1), pages 129-153, May.
- Wright, Jonathan H, 1999. "Testing for a Unit Root in the Volatility of Asset Returns," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 14(3), pages 309-18, May-June.
- Gil-Alana, L. A. & Robinson, P. M., 1997. "Testing of unit root and other nonstationary hypotheses in macroeconomic time series," Journal of Econometrics, Elsevier, vol. 80(2), pages 241-268, October.
- Perron, P. & Ng, S., 1994.
"Useful Modifications to Some Unit Root Tests with Dependent Errors and Their Local Asymptotic Properties,"
Cahiers de recherche
9427, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Pierre Perron & Serena Ng, 1996. "Useful Modifications to some Unit Root Tests with Dependent Errors and their Local Asymptotic Properties," Review of Economic Studies, Oxford University Press, vol. 63(3), pages 435-463.
- Perron, P. & Ng, S., 1994. "Useful Modifications to Some Unit Root Tests with Dependent Errors and Their Local Asymptotic Properties," Cahiers de recherche 9427, Universite de Montreal, Departement de sciences economiques.
When requesting a correction, please mention this item's handle: RePEc:taf:apfelt:v:2:y:2006:i:1:p:9-12. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty)
If references are entirely missing, you can add them using this form.